MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 45 CM, 5 FR. S/L POWERGROSHONG, BASIC KIT; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 45 CM, 5 FR. S/L POWERGROSHONG, BASIC KIT; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 7818518
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint was confirmed and the cause is use related.The product returned for evaluation was a 5fr single-lumen 45cm power groshong catheter.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The catheter split was located between the 40cm and 41cm depth markings, and the observed damage which is characteristic of this failure type included: circumferentially aligned split in the catheter, rounded fracture edges, impressions from material buckling near the fracture site, and polished features due to material wear.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.A lot history review (lhr) review is not possible; the manufacturing lot number that was provided is incorrect.
 
Event or Problem Description
It was reported that a picc had a hole in it and it had to be removed.Informed by engineer tech that split was discovered at the 40-41cm marking, indicating a subcutaneous leak.

Brand Name
45 CM, 5 FR. S/L POWERGROSHONG, BASIC KIT
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5496433
Report Number3006260740-2016-00095
Device Sequence Number11022389
Product Code LJS
UDI-Device Identifier00801741028533
UDI-Public(01)00801741028533(17)161228(10)REZG0141
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/25/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2016
Device Catalogue Number7818518
Device Lot NumberREZG0141 (INVALID)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2016
Initial Report FDA Received Date03/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1